Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 6, 2011Cheyenne County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 6, 2011, 5:40 PM MDT for Cheyenne County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 5:40 PM MDT (23:40 UTC)
Expired
Aug 6, 2011, 6:30 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3646 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS85 KCYS 062340
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT SAT AUG 6 2011

NEZ020-021-054-055-070030-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
540 PM MDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...EXTREME
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF REDINGTON...OR 20 MILES
NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN MORRILL AND NORTHWESTERN
CHEYENNE COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4154 10314 4134 10302 4137 10340 4146 10342
TIME...MOT...LOC 2340Z 264DEG 18KT 4142 10335

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:00 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 6, 3:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT SAT AUG 6 2011

.SHORT TERM...TONIGHT THROUGH MONDAY...
LATEST WATER VAPOR LOOP WAS SHOWING A VERY DRY AIR MASS ACROSS
THE AREA WITH SOME ISOLATED SHOWERS TRYING TO POP UP ACROSS CARBON
COUNTY...BUT THE SUBSIDENCE ALOFT APPEARS TO BE SUPPRESSING THIS
ACTIVITY. AS A RESULT...WE ARE NOT REAL CONFIDENT THAT WE WILL SEE
MUCH IN THE WAY OF SHOWER ACTIVITY THIS EVENING. WE MAY END UP
BACKING OFF ONA BIT ON THE PRECIPITATION CHANCES TO REFLECT THIS.
MEANWHILE...DOUGLAS IS EXPERIENCING VERY LOW HUMIDITIES AROUND 15
PERCENT DURING THE LAST HOUR WITH SOME GUSTS TO 25 MPH. DODGE
CREEK IN FIRE WEATHER ZONE 302 IS ALSO EXPERIENCING VERY DRY
CONDITIONS WITH HUMIDITIES AROUND 10 TO 15 PERCENT WITH SOME GUSTS
OF 20 TO 30 MPH. WE WILL CONTINUE TO MONITOR THIS AREA FOR THE
POTENTIAL ISSUANCE OF A RED FLAG WARNING DURING THE NEXT HOUR OR
SO. TONIGHT SHOULD BE ANOTHER COOL ONE WITH DRY AIR IN PLACE
ACROSS AREAS MAINLY ALONG AND WEST OF INTERSTATE 25.
MEANWHILE...AREAS EAST OF INTERSTATE MAY SEE UPSLOPE BEGIN TO KICK
IN SOME WHICH WILL BRING BACK HIGHER DEWPOINTS. OTHERWISE...QUIET
CONDITIONS CAN BE EXPECTED OVERNIGHT.

SUNDAY-SUNDAY NIGHT:
LATEST ACARS DATA WAS SHOWING A JET STREAK MOVING TOWARDS
CALIFORNIA. THIS JET STREAK IS PROGGED TO MOVE EAST TOWARDS
WYOMING BY TOMORROW EVENING. AHEAD OF THIS JET STREAK...WE WILL
SEE GOOD UPSLOPE FLOW DEVELOP TOMORROW AFTERNOON MAINLY EAST OF
THE LARAMIE RANGE ALONG WITH GOOD LOW LEVEL CONVERGENCE. IN
ADDITION...WE ARE LOOKING AT THE POTENTIAL FOR SURFACE BASED CAPE
VALUES AROUND 2000 TO 2500J/KG WITH 0-6KM SHEAR VALUES AROUND 40
TO 50KTS. THAT IS A PRETTY FAVORABLE ENVIRONMENT FOR SOME SEVERE
STORMS TOMORROW AFTERNOON MAINLY ACROSS THE PANHANDLE REGION. WEST
OF THE LARAMIE RANGE WE MAY BE LOOKING A POTENTIAL RED FLAG CRITERIA
AGAIN ESPECIALLY IN PORTIONS OF CONVERSE AND NIOBRARA. LATER SHIFTS
MAY NEED TO EVALUATE THAT POTENTIAL FURTHER.

MONDAY:
THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING US IN A
NORTHWEST FLOW REGIME WHICH WOULD TEND TO KEEP THE BULK OF THE LOW
LEVEL MOISTURE EAST IN THE PLAINS. THE NAM DOES TRY TO BREAK OUT
PRECIPITATION ACROSS OUR NORTHEAST COUNTIES ON MONDAY...DUE TO
GOOD UPSLOPE FLOW AND LOW LEVEL CONVERGENCE TRYING TO DEVELOP
DURING THE AFTERNOON. HOWEVER...THIS DOES NOT SEEM REASONABLE
BASED ON THE UPPER FLOW REGIME WHICH WOULD KEEP THE BULK OF THE
LOW LEVEL MOISTURE EAST OF THE FORECAST AREA. AS A RESULT...WE
HAVE BACKED OFF ON POPS ON MONDAY AFTERNOON.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR THE PERIOD WITH
MINOR CHANGES...TYPICAL AUGUST WEATHER IN THIS AREA. UPPER FLOW
WILL REMAIN GENERALLY WESTERLY ATOP AN UPPER LEVEL RIDGE ANCHORED
OVER THE SOUTHERN PART OF THE COUNTRY. DISTURBANCES DROPPING
SOUTHEAST OVER THE NORTHERN PLAINS AND UPPER MIDWEST WILL CAUSE A
WEAK SFC FRONT TO OSCILLATE OVER THE HIGH PLAINS AND SHOULD ACT AS
A FOCUS FOR MAINLY LATE DAY CONVECTION...THUS BEST CHANCES WILL
BE OVER THE PANHANDLE OFF AND ON DURING THE PERIOD. MONSOONAL
MOISTURE WILL REMAIN CUT OFF FOR THE MOST PART SO CONVECTION
SHOULD BE ISOLATED.

&&

.AVIATION...18Z DISCUSSION...
VFR EXPECTED OVER THE AREA THROUGH SUNDAY MORNING.  A FEW TSTRMS
POSSIBLE MAINLY OVER FAR SE WY LATE THIS AFTERNOON INTO THIS
EVENING.  PATCHY LOW CLOUDS ALSO POSSIBLE LATE TONIGHT OVER THE
SOUTHERN PANHANDLE BUT POTENTIAL LOOKS LOW AT THIS TIME. -RE-

&&

.FIRE WEATHER...
RED FLAG CONDITIONS MAY BE POSSIBLE TOMORROW AS AN UPPER LEVEL
DISTURBANCE MOVES INTO THE AREA. THE WIND WILL GENERALLY BE OUT OF
THE SOUTHWEST AHEAD OF THIS FEATURE WITH SOME GUSTS OF 20 TO 30 MPH
AND LOW RELATIVE HUMIDITIES. FIRE WEATHER ZONES 301-302 WILL NEED TO
BE MONITORED FOR A POSSIBLE WATCH IN LATER SHIFTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...RE
Hazardous weather outlook, Aug 6, 9:22 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
922 AM MDT SAT AUG 6 2011

WYZ101>119-071130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
922 AM MDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP FOR AREAS ALONG AND EAST OF
THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY
CONTAIN BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL.
THESE THUNDERSTORMS WILL DISSIPATE BY AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED DAILY THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AND
WILL BE MAINLY CONFINED TO EAST CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
922 AM MDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS THAT DEVELOP OVER SOUTHEAST WYOMING DURING
THE AFTERNOON WILL ROLL EAST INTO THE WESTERN NEBRASKA PANHANDLE
THIS EVENING. THESE THUNDERSTORMS MAY CONTAIN BRIEF HEAVY
RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS
WILL DISSIPATE BY AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED DAILY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN
NEBRASKA PANHANDLE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

In the hours before

Special weather statement, Aug 6, 5:24 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SAT AUG 6 2011

NEZ020-054-070015-
BANNER NE-KIMBALL NE-
524 PM MDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN
BANNER COUNTIES UNTIL 615 PM MDT...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BENNETT RESERVOIR TO 7 MILES NORTH OF OLIVER RESERVOIR...AND MOVING
EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4144 10356 4129 10351 4127 10383 4136 10384
TIME...MOT...LOC 2323Z 275DEG 16KT 4136 10364 4132 10379

MSW
Special weather statement, Aug 6, 5:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT SAT AUG 6 2011

NEZ020-021-054-055-070030-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
540 PM MDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...EXTREME
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF REDINGTON...OR 20 MILES
NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN MORRILL AND NORTHWESTERN
CHEYENNE COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4154 10314 4134 10302 4137 10340 4146 10342
TIME...MOT...LOC 2340Z 264DEG 18KT 4142 10335

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:24 PM MDTSevere Thunderstorm WarningCYSBox Butte21 min
Aug 6, 5:24 PM MDTSpecial Weather StatementCYSKimball51 min
Aug 6, 5:47 PM MDTSpecial Weather StatementCYSBanner43 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.